Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Ideals associated to deformations of singular plane curves


Authors: Steven Diaz and Joe Harris
Journal: Trans. Amer. Math. Soc. 309 (1988), 433-468
MSC: Primary 14B07; Secondary 14H20
MathSciNet review: 961600
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider in this paper the geometry of certain loci in deformation spaces of plane curve singularities. These loci are the equisingular locus $ ES$ which parametrizes equisingular or topologically trivial deformations, the equigeneric locus $ EG$ which parametrizes deformations of constant geometric genus, and the equiclassical locus $ EC$ which parametrizes deformations of constant geometric genus and class. (The class of a reduced plane curve is the degree of its dual.)

It was previously known that the tangent space to $ ES$ corresponds to an ideal called the equisingular ideal and that the support of the tangent cone to $ EG$ corresponds to the conductor ideal. We show that the support of the tangent cone to $ EC$ corresponds to an ideal which we call the equiclassical ideal. By studying these ideals we are able to obtain information about the geometry and dimensions of $ ES$, $ EC$, and $ EG$. This allows us to prove some theorems about the dimensions of families of plane curves with certain specified singularities.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 14B07, 14H20

Retrieve articles in all journals with MSC: 14B07, 14H20


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1988-0961600-2
PII: S 0002-9947(1988)0961600-2
Article copyright: © Copyright 1988 American Mathematical Society